|interferon and hiv
Dec 21, 2008
i am 21 years old ihave hiv since 7 monthes iam not on medication.my viral load in 1/12/2008 not detected but my cd4 was 915 and now 436 (35%)because i tam on interferon and ribavirin and also zefix since 6 monthes.my question if my cd4 stil law and became less than 200 what should i do? in this case i have to start medecation for hiv even iam not detected?or i have to stop interferon?please advice me.thank you.
| Response from Dr. McGovern
Interferon reliably causes CD4 cells to drop but the CD4 percentage stays the same or increases. If this is the case with you, I would not be concerned. The only issue I am concerned about clinically are candida infections - eg, thrush of the mouth. Interferon can cause waning of CD4 responses against this pathogen.
I also suspect that your CD4 count will not drop much lower and that your CD4 count will rebound after discontinuation of IFN>
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Interferon For Hiv
- Can You Get HIV From Touching An Open Scab?
- Burning Penis After Vaginal Sex Condom Broke Worried I Have HIV
- Dry Cough After Breast Sucking Worried I Have HIV
- Loose Stool After Receptive Anal Sex Without Condom What Are The Chances Of HIV
- White Spots After Eating Sperm Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.